CSN Login
Members Online: 0

You are here

Increased pain after 3rd round of chemo

SL3582's picture
SL3582
Posts: 4
Joined: Jan 2021

Hello.

 

I was diagnosed with Burkitt's aggressive non-Hodgkin's lymphoma in November. I just completed my third round of R-EPOCH chemo a week ago. The fatigue increased this week which is OK. Now I have pain in my left shoulder, lower back, sciatic nerves,  rib cage, and in a swollen gland under my right arm (area near lymphoma growth). Is it normal to feel pain in different parts of your body after chemo has ended? I have not experienced this kind of pain before. Is it something to be expected?

I look forward to reading replies. Thank you.

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 3602
Joined: May 2012

Sue,

For most patients, the side-effects of chemo are cumulative; that is, they worsen over time as more infusions are given.  What do you mean after chemo has 'ended'?  It would be very odd for a patient to get only three infusions of R-EPOCH.  I suspect that you simply mean 'after an individual infusion has ended.'

Your pain descriptions mostly sound orthopedic, and yes, that could be a result of the chemo.  Flu-like feeling with constant muscle aches are pretty routine with some of the drugs you are receiving.  This is known, simply enough, as 'Flu-like Syndrome.'   I am not saying that is what you necessarily have, but virtually anything as regards pain is possible on this stuff.  Some of the drugs also cause neutropenia, which is low WBCs, and this is treated with neulasta for most patients, and it can cause severe bone pain, especially in someone who has pre-existing arthritis or bone fractures.  Neulasta is given as an injection in the tummy, and if you are getting these shots, the ortho pain would make sense. Tell your doctor abut these issues.

SL3582's picture
SL3582
Posts: 4
Joined: Jan 2021

Thank you for your response. Yes, I meant after an individual session of chemo. I don't think it's due to the Newlastin since I received that a week ago and seem to tolerate it OK. As long as I take Claritin the bone pain is tolerable. This pain, on the other hand, definitely feels like flu like symptoms of intense aching over most of my body.
I'm coming up on the week before another round of chemo. Supposedly this is the week when I usually feel good, I'm disappointed that that's not going to happen. Oh Lord, I have at least three more sessions of chemo, this is gonna be a bumpy ride.

Thank you again for your quick response.

Sue

 

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 3602
Joined: May 2012

I had this for about three months......   At least three of the drugs in R-EPOCH are listed as occasional cause for FLS.

Highlight the whole link, then RIGHT-click, then left click "Go to http........."

 

https://chemocare.com/chemotherapy/side-effects/flulike-syndrome.aspx

SL3582's picture
SL3582
Posts: 4
Joined: Jan 2021

Wow! That must've been difficult.
Thank you for the link, Max.

From what you wrote it sounds like you have completed your treatment plan? How are you doing?

 

 

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 3602
Joined: May 2012

Yes Sue, I finished 6 months of R-ABVD in 2010.   I then had prostate cancer in 2014-15, which appears to be cured via surgery.   And I am now being monitored for a rare, odd condition that is benign but associated with the type of HL that I had before.  So, at present, I am (as best we can tell from the scans) cancer free.  And very thankful.

SL3582's picture
SL3582
Posts: 4
Joined: Jan 2021

I appreciate you taking time to answer my questions provide insight into my issue. I wish you the best of luck and pray for your good health.

Smile Sue

Subscribe to Comments for "Increased pain after 3rd round of chemo"